Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Taking peranulin and benfomet. Suffering from progressive inflamatory neuropathy. Unable to walk without support. Chances of recovery?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
My father as been taking strocit 500mg,peranulin and benfomet plus tables since 6 months from now.he is suffering from "Progressive Inflamatory Neuropathy". However we dont see any improvents.He is dependbale on us for all his daily things.
Please let us know wheather medicines helpful and how long will take to recover from the problem.Please advice.He cant walk without support.
Posted Sun, 18 Aug 2013 in Medicines and Side Effects
Answered by Dr. Lohit K 3 hours later

Thanks for using XXXXXXX

1. Strocit and benfomet plus are used as neuroprotective agents to prevent the damage to the nerves. Benfomet contains nutritional supplements and vitamin B complex that are required for nerve growth. These drugs has shown to help in neuroprotection. Peranulin is piracetam to increase memory.

2. Though he is on good medication, the problem may be due to other reasons like autoimmmune conditions too. The aforementioned drugs aim at meuroprotection, they have liittle role in preventing further damage; but not completely cure it.

3. Some experts consider immunotherapy like steroids given IV (methylprednisolone) or oral (prednisone) and other drugs like azathioprine and immunoglobulin; they do help. But in the patients with advanced stage it is difficult to recovery.

Hope this explained you the condition, the drugs he is on and the possible other treatment for his management. Ask him to have adequate regular sleep, plenty of fluids, nutritious diet with required calorie and regular exercises.

Hope I answered your question. Consult your doctor for further management.
Feel free to ask me if you have any further queries or doubts and I shall be glad to help you out. Please accept my answer in case you do not have further queries.
Wish you and your father good health. Take care.

Above answer was peer-reviewed by
Follow-up: Taking peranulin and benfomet. Suffering from progressive inflamatory neuropathy. Unable to walk without support. Chances of recovery? 16 hours later
Thanks Dr for reply.You mean to say the medicines prescribed(benfomet,strocit and preanulin) wont help much ? He claims he has drosy ie wants to seep everytime.and cant able to walk without support.Please let me know any other medicines for same.
Answered by Dr. Lohit K 8 hours later

Thanks for the follow up query.

The drugs mentioned has some role in neuro protection and for his improvement. Its not curative. You need to continue these drugs.

Drowsyness may be due to neuropathy or due to disturbed sleep. If over weight need to reduce his weight with well balanced optimized diet. Take him to the out door environment like garden, engage him in some work in day time and allow good sleep in night to balance his circadian rhythm. Physiotherapy, mild exercises and yoga will help him. But these will help gradually.

You can discuss with your doctor to start with steroids as mentioned in the early query. That may help him.

Hope this clarified your query. Wish your father speedy recovery and good health.

Kind Regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor